Open Access
Translator Disclaimer
2003 The Asymptotic Distribution of Exponential Sums, I
S. J. Patterson
Experiment. Math. 12(2): 135-153 (2003).

Abstract

Let {$f(x)$} be a polynomial with integral coefficients and let, for {$c>0$, $S(f(x),c)=\sum_{j \pmod c} \exp(2\pi\imath\frac{f(j)}c)$}. It has been possible, for a long time, to estimate these sums efficiently. On the other hand, when the degree of {$f(x)$} is greater than 2 very little is known about their asymptotic distribution, even though their history goes back to C. F. Gauss and E. E. Kummer. The purpose of this paper is to present both experimental and theoretic evidence for a very regular asymptotic behaviour of {$S(f(x),c)$}.

Citation

Download Citation

S. J. Patterson. "The Asymptotic Distribution of Exponential Sums, I." Experiment. Math. 12 (2) 135 - 153, 2003.

Information

Published: 2003
First available in Project Euclid: 31 October 2003

zbMATH: 1061.11046
MathSciNet: MR2016703

Subjects:
Primary: 11L05
Secondary: 11N37 , 11Y35

Keywords: Arithmetic functions , Complete exponential sums , Gauss sums , Linnik-Selberg conjecture

Rights: Copyright © 2003 A K Peters, Ltd.

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.12 • No. 2 • 2003
Back to Top